Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 35, NWS Bismarck, ND

May 4, 2011Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 4, 2011, 3:52 AM CDT for Williams County, North Dakota. It took effect at May 4, 2011, 5:23 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 3:52 AM CDT (08:52 UTC)
In effect from
May 4, 2011, 5:23 AM CDT
Expired
May 4, 2011, 7:57 PM CDT
In force
15 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Williams County, ND

The river

Written for the forecast point Little Muddy River near Williston (LMCN8).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WGUS43 KBIS 040852
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
352 AM CDT WED MAY 4 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE LITTLE MUDDY RIVER NEAR WILLISTON...MINOR FLOODING IS 
FORECAST.

.THE LITTLE MUDDY RIVER NEAR WILLISTON IS FORECAST TO RISE ABOVE 
MINOR FLOOD STAGE OF 10.0 FEET ON WEDNESDAY MORNING AS A RESULT 
OF SNOWMELT FROM THE LAST BLIZZARD.


NDC105-050852-
/O.NEW.KBIS.FL.W.0035.110504T1023Z-110505T2328Z/
/LMCN8.1.ER.110504T1023Z.110504T1800Z.110505T1128Z.NO/
352 AM CDT WED MAY 4 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE MUDDY RIVER NEAR WILLISTON
* FROM EARLY THIS MORNING UNTIL TOMORROW MORNING
* AT 03AM WEDNESDAY THE STAGE WAS...9.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* FORECAST...RISE ABOVE MINOR FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 12.0 FEET...CO-8 BY GAGE ROAD HAS WATER ON IT. CO-7B 
  ALSO FLOODS AT THIS LEVEL. THE LITTLE MUDDY RECREATION AREA NEAR 
  WILLISTON FLOODS.

&&


             FLD  OBSERVED       FORECASTS (1AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    10  9.8 WED 3 AM   10.2    8.4    7.8    7.4     M 

$$
AYD
1 follow-up statement
888 
WGUS83 KBIS 050057
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT WED MAY 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  LITTLE MUDDY RIVER NEAR WILLISTON AFFECTING WILLIAMS COUNTY
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON NO FLOODING IS 
OBSERVED OR FORECAST.

.THE LITTLE MUDDY RIVER NEAR WILLISTON CRESTED BELOW FLOOD STAGE 
EARLY THIS MORNING AND IS EXPECTED TO FALL THIS WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC105-050127-
/O.CAN.KBIS.FL.W.0035.000000T0000Z-110505T2328Z/
/LMCN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
757 PM CDT WED MAY 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE MUDDY RIVER NEAR WILLISTON.
* AT  7:15 PM WEDNESDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.7 FEET EARLY 
  THIS MORNING. THE RIVER IS FORECAST TO FALL BELOW 8 FEET THURSDAY 
  NIGHT. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

MISSOURI RIVER BASIN
 WILLISTON    10  9.3 WED 7 PM    8.1    7.2    6.7    6.7

$$
KINNEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 4, 1:05 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 4, 1:05 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
105 AM CDT WED MAY 4 2011

.UPDATE...ADJUSTED TEMPERATURES DOWN A LITTLE IN THE EASTERN
COUNTIES. ALSO ADJUSTED WX TO ADD SLIGHT CHANCE OF SHOWERS TO THE
NORTHWEST AND CHANGED WORDING FROM CONDITIONAL TO COVERAGE AS
THERE ARE SHOWERS ON LOCAL RADARS.

&&

.DISCUSSION...THE SHORT WAVE MOVING ACROSS SOUTHERN CANADA IS NOW
IN SASKATCHEWAN AND WILL MOVE SLOWLY ACROSS THE PLAINS TODAY. THE
ASSOCIATED SURFACE LOW IS CENTERED IN CENTRAL SASKATCHEWAN WITH A
TROUGH AND WARM FRONT DOWN THROUGH THE WESTERN DAKOTAS. A SECOND LOW
HAS DEVELOPED IN WESTERN SOUTH DAKOTA AND HAS INCREASED SURFACE
MOISTURE CONVERGENCE....ALTHOUGH CONVERGENCE IS OCCURRING ACROSS
MOST OF WESTERN NORTH DAKOTA THIS MORNING. CHANCE OF PRECIP
CONTINUES TO LOOK BEST IN THE SOUTHWEST...WITH AT LEAST A SLIGHT
CHANCE ACROSS THE REST OF WESTERN AND MOST OF SOUTH CENTRAL ND THIS
MORNING.

&&

.AVIATION...SCATTERED SHOWERS THIS MORNING...BUT CEILINGS SHOULD
NOT DROP BELOW 3 THOUSAND AGL. CONVECTIVE SHOWERS ARE LIKELY IN
THE AFTERNOON BUT WITH CONTINUED VFR CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW
Hazardous weather outlook, May 4, 3:48 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT WED MAY 4 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
348 AM CDT WED MAY 4 2011 /248 AM MDT WED MAY 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.